Alert archive / Oklahoma / Red Flag Warnings in 2018

Red Flag Warning 3, NWS Tulsa, OK

March 5, 201822 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this red flag warning at Mar 5, 2018, 4:06 PM CST for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Mar 6, 2018, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 5, 2018, 4:06 PM CST (22:06 UTC)
In effect from
Mar 6, 2018, 11:00 AM CST
Expired
Mar 6, 2018, 6:00 PM CST
In force
7 hr
Issued by
NWS Tulsa, OK
All 26 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 634 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
490 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
634 m²/s²
0-3 km storm-relative helicity
690 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

144 
WWUS84 KTSA 052206
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
406 PM CST Mon Mar 5 2018

...DANGEROUS FIRE WEATHER CONDITIONS AGAIN ON TUESDAY...

OKZ054>062-064>067-061030-
/O.UPG.KTSA.FW.A.0003.180306T1700Z-180307T0000Z/
/O.NEW.KTSA.FW.W.0003.180306T1700Z-180307T0000Z/
/O.CON.KTSA.FW.W.0002.000000T0000Z-180306T0000Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Creek-Okfuskee-Okmulgee-Wagoner-
406 PM CST Mon Mar 5 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR VERY DRY AND WINDY CONDITIONS FOR NORTHEAST OKLAHOMA...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY FOR 
VERY DRY AND WINDY CONDITIONS FOR NORTHEAST OKLAHOMA...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect from 11 AM to 6 PM CST Tuesday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...In Oklahoma, Osage, Washington, Nowata, Craig, 
  Ottawa, Pawnee, Tulsa, Rogers, Mayes, Creek, Okfuskee, Okmulgee,
  and Wagoner counties. 

* WIND...West to northwest winds 20 to 30 miles an hour with gusts
  to 40 to 50 miles an hour.

* HUMIDITY...Afternoon humidity values 15 to 25 percent Tuesday.
 
* TEMPERATURE...High temperatures in the upper 50s to lower 60s  
  Tuesday.
 
* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

ARZ001-002-010-011-OKZ063-068>071-061030-
/O.UPG.KTSA.FW.A.0003.180306T1700Z-180307T0000Z/
/O.NEW.KTSA.FW.W.0003.180306T1700Z-180307T0000Z/
Benton-Carroll-Washington AR-Madison-Delaware-Cherokee-Adair-
Muskogee-McIntosh-
406 PM CST Mon Mar 5 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY FOR
VERY DRY AND WINDY CONDITIONS FOR EAST CENTRAL OKLAHOMA AND
NORTHWEST ARKANSAS...

The National Weather Service in Tulsa has issued a Red Flag 
Warning, which is in effect from 11 AM to 6 PM CST Tuesday. The 
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...In Arkansas, Benton, Carroll, Washington,
  Madison counties. In Oklahoma, Cherokee, Adair, Muskogee, 
  McIntosh counties.

* WIND...West to northwest winds 15 to 30 miles an hour with gusts
  around 45 mph Tuesday afternoon. 

* HUMIDITY...Afternoon humidity values 15 to 25 percent.

* TEMPERATURE...High temperatures in the upper 50s to lower 60s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

ARZ019-020-029-OKZ072>076-061030-
/O.NEW.KTSA.FW.A.0004.180306T1700Z-180307T0000Z/
Crawford-Franklin-Sebastian-Sequoyah-Pittsburg-Haskell-Latimer-
Le Flore-
406 PM CST Mon Mar 5 2018

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON FOR VERY DRY AND WINDY CONDITIONS FOR SOUTHEAST
OKLAHOMA AND WEST CENTRAL ARKANSAS...

The National Weather Service in Tulsa has issued a Fire Weather
Watch, which is in effect from Tuesday morning through Tuesday
afternoon. 

* AFFECTED AREA...In Arkansas, Crawford, Franklin, and Sebastian 
  counties. In Oklahoma, Sequoyah, Pittsburg, Haskell, Latimer, 
  and Le Flore counties. 

* WIND...West to northwest winds 15 to 25 miles an hour with gusts
  around 40 miles an hour.

* HUMIDITY...Afternoon humidity values 15 to 25 percent.

* TEMPERATURE...High temperatures in the mid 60s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A fire weather watch means that critical fire weather conditions
are forecast to occur.

&&

$$
3 follow-up statements
466 
WWUS84 KTSA 060046
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
646 PM CST Mon Mar 5 2018

...DANGEROUS FIRE WEATHER CONDITIONS AGAIN ON TUESDAY...

ARZ001-002-010-011-OKZ054>071-061100-
/O.CON.KTSA.FW.W.0003.180306T1700Z-180307T0000Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-
Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh-
646 PM CST Mon Mar 5 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST
TUESDAY FOR VERY DRY AND WINDY CONDITIONS FOR EAST CENTRAL
OKLAHOMA AND NORTHWEST ARKANSAS...

* AFFECTED AREA...Nearly all of northeast Oklahoma and northwest
  Arkansas. 

* WIND...West to northwest winds 15 to 30 miles an hour with
  gusts around 45 mph Tuesday afternoon. 

* HUMIDITY...Afternoon humidity values 15 to 25 percent.

* TEMPERATURE...High temperatures in the upper 50s to lower 60s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

ARZ019-020-029-OKZ072>076-061100-
/O.CON.KTSA.FW.A.0004.180306T1700Z-180307T0000Z/
Crawford-Franklin-Sebastian-Sequoyah-Pittsburg-Haskell-Latimer-
Le Flore-
646 PM CST Mon Mar 5 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY AFTERNOON FOR VERY DRY AND WINDY CONDITIONS FOR
SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS...

* AFFECTED AREA...Portions of southeast Oklahoma and all of west
  central Arkansas.

* WIND...West to northwest winds 15 to 25 miles an hour with
  gusts around 40 miles an hour. 

* HUMIDITY...Afternoon humidity values 15 to 25 percent.

* TEMPERATURE...High temperatures in the mid 60s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A fire weather watch means that critical fire weather conditions
are forecast to occur.

&&

$$

Lacy
626 
WWUS84 KTSA 060941
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
341 AM CST Tue Mar 6 2018

...DANGEROUS FIRE WEATHER CONDITIONS TODAY...

ARZ019-020-029-OKZ072>076-061745-
/O.UPG.KTSA.FW.A.0004.180306T1700Z-180307T0000Z/
/O.EXA.KTSA.FW.W.0003.180306T1700Z-180307T0000Z/
Crawford-Franklin-Sebastian-Sequoyah-Pittsburg-Haskell-Latimer-
Le Flore-
341 AM CST Tue Mar 6 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR WEST CENTRAL 
ARKANSAS AND SOUTHEAST OKLAHOMA...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect from 11 AM this morning to 6 PM CST
this evening. The Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Nearly all of southeast Oklahoma and west
  central Arkansas. 

* WIND...West to northwest winds 25 to 30 miles an hour with 
  gusts around 40 miles an hour. 

* HUMIDITY...Afternoon humidity values 15 to 25 percent.

* TEMPERATURE...High temperatures in the mid 60s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

OKZ049-053-061745-
/O.EXA.KTSA.FW.W.0003.180306T1700Z-180307T0000Z/
Pushmataha-Choctaw-
341 AM CST Tue Mar 6 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR SOUTHEAST
OKLAHOMA...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect from 11 AM this morning to 6 PM CST
this evening. 

* AFFECTED AREA...IN Oklahoma, Pushmataha, and Choctaw counties.

* WIND...West to northwest winds 15 to 20 miles an hour with gusts
  around 35 mph Tuesday afternoon.

* HUMIDITY...Afternoon humidity values 15 to 25 percent.

* TEMPERATURE...High temperatures in the upper 50s to lower 60s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

ARZ001-002-010-011-OKZ054>071-061745-
/O.CON.KTSA.FW.W.0003.180306T1700Z-180307T0000Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-
Okmulgee-Wagoner-Cherokee-Adair-Muskogee-McIntosh-
341 AM CST Tue Mar 6 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...

* AFFECTED AREA...In Arkansas, Benton, Carroll, Washington, and 
  Madison counties. In Oklahoma, Osage, Washington, Nowata, 
  Craig, Ottawa, Pawnee, Tulsa, Rogers, Mayes, Delaware, Creek, 
  Okfuskee, Okmulgee, Wagoner, Cherokee, Adair, Muskogee, and 
  McIntosh counties. 

* WIND...West to northwest winds 25 to 35 miles an hour with 
  gusts ranging from 40 to 50 mph Tuesday afternoon.

* HUMIDITY...Afternoon humidity values 15 to 25 percent.

* TEMPERATURE...High temperatures in the upper 50s to lower 60s.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$
086 
WWUS84 KTSA 062359
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
559 PM CST Tue Mar 6 2018


ARZ001-002-010-011-019-020-029-OKZ049-053>076-070100-
/O.EXP.KTSA.FW.W.0003.000000T0000Z-180307T0000Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
559 PM CST Tue Mar 6 2018

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR VERY
DRY AND WINDY CONDITIONS FOR NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS...

Winds have begun to subside as sunset approaches this evening.
Humidities are also on the rise as well, with temperatures cooling
off. Therefore, the Red Flag Warning will be allowed to expire.

$$

Lacy

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 5, 3:47 PM CST, 19 minutes earlier.

Area forecast discussion, Mar 5, 3:47 PM CST, 19 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
347 PM CST Mon Mar 5 2018

.DISCUSSION...
Fire weather continues to be the main forecast concern. The red
flag warning for this afternoon will continue until 6 pm, and the
fire weather watch for Tuesday will be upgraded to a red flag
warning. In addition, will add a few counties south of the
warning to a fire weather watch for Tuesday. A wind advisory will
also be issued for Tuesday for the same area covered by the red
flag warning.

West to northwest winds will be even stronger Tuesday than they
are today, and with similar temperature and humidity values, the
fire risk will be even higher than it is today. The winds will
diminish around sunset, and will be much lighter Wednesday,
although a limited fire danger is likely to persist then.

Southerly winds will return Thursday and Friday with warming
temperatures, with a limited fire threat continuing. The next
chance of precipitation will be Friday night and Saturday as a
cold front moves across the area, but the chances for significant
rainfall look less than they did on previous model runs. Cooler
temperatures will prevail Sunday and Monday following the passage
of the front.

Stayed close to guidance temperatures the next couple days.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   34  62  27  53 /   0   0   0   0
FSM   35  65  31  52 /   0   0   0   0
MLC   32  65  29  53 /   0   0   0   0
BVO   29  60  25  52 /   0   0   0   0
FYV   29  57  24  46 /   0   0   0   0
BYV   33  57  25  46 /   0   0   0   0
MKO   33  63  28  51 /   0   0   0   0
MIO   32  57  25  48 /   0   0   0   0
F10   32  63  27  52 /   0   0   0   0
HHW   35  67  31  55 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning from 11 AM to 6 PM CST Tuesday for OKZ054>071.

     Wind Advisory from 11 AM to 6 PM CST Tuesday for OKZ054>071.

     Fire Weather Watch from Tuesday morning through Tuesday
     afternoon for OKZ072>076.

     Red Flag Warning until 6 PM CST this evening for OKZ054>062-
     064>067.

AR...Red Flag Warning from 11 AM to 6 PM CST Tuesday for ARZ001-002-
     010-011.

     Wind Advisory from 11 AM to 6 PM CST Tuesday for ARZ001-002-010-
     011.

     Fire Weather Watch from Tuesday morning through Tuesday
     afternoon for ARZ019-020-029.

&&

SHORT TERM...23
LONG TERM....05

PLATE
Hazardous weather outlook, Mar 5, 12:55 PM CST, 3 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1255 PM CST Mon Mar 5 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1255 PM CST Mon Mar 5 2018

...RED FLAG WARNING IN EFFECT THROUGH 6 PM...

...Dangerous Fire Weather Conditions This Afternoon and Tomorrow...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing .

FIRE WEATHER DANGER.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

	AREA AT GREATEST RISK...Northeast Oklahoma.

DISCUSSION...
Dangerous fire weather conditions will continue through the afternoon
as strong winds and lower relative humidities continue to filter
in behind the departed cold front. High fire spread rates this
afternoon will allow any wildfire to quickly get out of control.
A Red Flag Warning continues through 6 pm.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Very High Fire Weather Potential...High Wind Potential.
WEDNESDAY and THURSDAY...No Hazards.
FRIDAY and SATURDAY...Thunderstorm Potential.
SUNDAY...No Hazards.

EXTENDED DISCUSSION...
Dangerous fire weather conditions are expected again Tuesday as
strong west to northwest winds and dry conditions will be
reinforced across the area. A Fire Weather Watch currently is in
effect Tuesday for much of northeast Oklahoma and far northwest
Arkansas. It is likely that at least parts of the current Fire
Weather Watch will be upgraded to a Red Flag Warning with later
forecasts.

Shower and thunderstorm chances will again be possible as another
low pressure system moves into the plains towards the end of the
week and into the upcoming weekend.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Continue to monitor fire weather conditions the rest of today and
Tuesday as very high fire spread rates will promote any wildfire
to quickly get out of control.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 7:58 PM CSTSpecial Weather StatementTSAOttawa32 min
Mar 5, 3:29 AM CSTRed Flag WarningTSACraig, Creek, Mayes, Nowata, Okfuskee, Okmulgee and 6 more15 hr
Mar 5, 3:53 PM CSTWind AdvisoryTSAAdair, Cherokee, Craig, Creek, Delaware, Haskell and 12 more26 hr
Mar 5, 4:06 PM CSTFire Weather WatchTSAHaskell, Latimer, Pittsburg12 hr
Mar 4, 8:44 PM CSTSpecial Weather StatementTSACrawford46 min

Nearby

Red Flag Warnings in Oklahoma, 2018Red Flag Warnings in Arkansas, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.